MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 4 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STANDARD STEM 4 NON-CEMENTED; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED
Model Number 75002701
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, after a tha had been performed, the sl-plus standard stem 4 non-cemented fractured.The patient has history of multiple previous operations.It is unknown whether the stem has been revised to this date or not.The current status in the patient's health is also unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: a revision surgery was reported due to a fractured sl-plus standard stem 4 non-cemented.The device in scope, which intent use is in treatment, was not returned for investigation.The fractured stem was presented on x-ray (b)(6) 2020.The x-ray was submitted for review.The submitted document, a report to the swiss medic agency does not reveal a reason for the breakage only that it happened with a minor movement.The impact to the patient beyond the pain, the revision surgery and the recovery cannot be determined.It is noted the patient has had several prior surgeries on her left hip.With the limited information provided the root cause of the femoral stem fracture cannot be confirmed and it cannot be concluded that the fracture and subsequent revision were associated with a malperformance of the implant.The patients history of prior surgeries on her left hip cannot be ruled out as a contributing factor.A product history review did not reveal any conclusions about the reported failure.For this specific batch no other complaint was recorded, since manufacturing of the batch back in 2001.The risk of an implant breakage is a rarely but known risk which is mentioned in our corresponding risk file as well as in our current instruction for use for hip implants lit.In conclusion, based on the very limited information the clinical root cause of this breakage cannot be concluded.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.S+n will monitor this device for similar issues.

Brand Name
SL-PLUS STANDARD STEM 4 NON-CEMENTED
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11284667
Report Number9613369-2021-00063
Device Sequence Number4371941
Product Code KWY
UDI-Device Identifier07611996078664
UDI-Public07611996078664
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K072852
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75002701
Device Catalogue Number75002701
Device Lot Number0110.60.4241
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age73 YR